Skip to main content

Chemotherapy-related cognitive impairment in older patients with cancer.

Publication ,  Journal Article
Loh, KP; Janelsins, MC; Mohile, SG; Holmes, HM; Hsu, T; Inouye, SK; Karuturi, MS; Kimmick, GG; Lichtman, SM; Magnuson, A; Whitehead, MI ...
Published in: J Geriatr Oncol
July 2016

Chemotherapy-related cognitive impairment (CRCI) can occur during or after chemotherapy and represents a concern for many patients with cancer. Among older patients with cancer, in whom there is little clinical trial evidence examining side effects like CRCI, many unanswered questions remain regarding risk for and resulting adverse outcomes from CRCI. Given the rising incidence of cancer with age, CRCI is of particular concern for older patients with cancer who receive treatment. Therefore, research related to CRCI in older patients with cancers is a high priority. In this manuscript, we discuss current gaps in research highlighting the lack of clinical studies of CRCI in older adults, the complex mechanisms of CRCI, and the challenges in measuring cognitive impairment in older patients with cancer. Although we focus on CRCI, we also discuss cognitive impairment related to cancer itself and other treatment modalities. We highlight several research priorities to improve the study of CRCI in older patients with cancer.

Duke Scholars

Altmetric Attention Stats
Dimensions Citation Stats

Published In

J Geriatr Oncol

DOI

EISSN

1879-4076

Publication Date

July 2016

Volume

7

Issue

4

Start / End Page

270 / 280

Location

Netherlands

Related Subject Headings

  • Research
  • Randomized Controlled Trials as Topic
  • Prevalence
  • Neoplasms
  • Mental Status and Dementia Tests
  • Humans
  • Cognitive Dysfunction
  • Cognition
  • Antineoplastic Agents
  • Aged
 

Citation

APA
Chicago
ICMJE
MLA
NLM
Loh, K. P., Janelsins, M. C., Mohile, S. G., Holmes, H. M., Hsu, T., Inouye, S. K., … Ahles, T. A. (2016). Chemotherapy-related cognitive impairment in older patients with cancer. J Geriatr Oncol, 7(4), 270–280. https://doi.org/10.1016/j.jgo.2016.04.008
Loh, Kah Poh, Michelle C. Janelsins, Supriya G. Mohile, Holly M. Holmes, Tina Hsu, Sharon K. Inouye, Meghan S. Karuturi, et al. “Chemotherapy-related cognitive impairment in older patients with cancer.J Geriatr Oncol 7, no. 4 (July 2016): 270–80. https://doi.org/10.1016/j.jgo.2016.04.008.
Loh KP, Janelsins MC, Mohile SG, Holmes HM, Hsu T, Inouye SK, et al. Chemotherapy-related cognitive impairment in older patients with cancer. J Geriatr Oncol. 2016 Jul;7(4):270–80.
Loh, Kah Poh, et al. “Chemotherapy-related cognitive impairment in older patients with cancer.J Geriatr Oncol, vol. 7, no. 4, July 2016, pp. 270–80. Pubmed, doi:10.1016/j.jgo.2016.04.008.
Loh KP, Janelsins MC, Mohile SG, Holmes HM, Hsu T, Inouye SK, Karuturi MS, Kimmick GG, Lichtman SM, Magnuson A, Whitehead MI, Wong ML, Ahles TA. Chemotherapy-related cognitive impairment in older patients with cancer. J Geriatr Oncol. 2016 Jul;7(4):270–280.

Published In

J Geriatr Oncol

DOI

EISSN

1879-4076

Publication Date

July 2016

Volume

7

Issue

4

Start / End Page

270 / 280

Location

Netherlands

Related Subject Headings

  • Research
  • Randomized Controlled Trials as Topic
  • Prevalence
  • Neoplasms
  • Mental Status and Dementia Tests
  • Humans
  • Cognitive Dysfunction
  • Cognition
  • Antineoplastic Agents
  • Aged